One person is dead and another two people are in hospital after suspected overdoses on Wednesday in Sarnia.

The Sarnia Police Service is reaching out to the community regarding this “public safety concern” that arose Wednesday evening.

Over the course of a five hour span on Wednesday, Lambton Paramedics, Sarnia Fire Fighters and the Sarnia Police Service dealt with three suspected drug overdoses in the city of Sarnia, police officials say.

One of the overdoses has resulted in the death of an individual.

The other two overdoses remain in hospital at this time.

“From current information, the drug that was purchased was thought to be cocaine but it is now believed to have been laced with another substance, namely Fentanyl, a dangerous synthetic opioid,” Sarnia Police officials stated.

“We are asking individuals who may have recently purchased any street drugs to not use the substance out of concern of a possible overdose. Also, if you believe someone has overdosed please contact 911 to have paramedics attend immediately as every second counts.”

Police officials say to please do not be afraid to tell the 911 workers that drugs were involved with the medical emergency.

“This will help them decide the proper course of treatment and protection,” police officials said.

“Under the Good Samaritan Drug Overdose Act put in place on May 4, 2017 there is immunity from charges of simple possession of a controlled substance and charges regarding the violation of pre-trial release, probation order, conditional sentence, or parole associated with regards to possession of a controlled substance for individuals who seek emergency medical or law enforcement assistance for themselves or another person suffering an overdose of a controlled substance, and remain at the scene until help arrives.”

Police officials added: “If you know of a family member, loved one, or friend who may fall victim to this please talk to them and warn them. Our utmost concern is the health and wellbeing of the people of Sarnia and the 911 workers who respond to these calls. If the substance is indeed Fentanyl, it only takes several grains of the drug to cause death. Please do not touch anything you even remotely believe to be the drug.”

Police say further information will follow as it develops.

Leave a Reply

  • (not be published)